Alert archive / California / Wind Advisories in 2013
Wind Advisory 22, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 16, 2013, 6:43 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 6:43 PM PDT (01:43 UTC)
- Expired
- Mar 17, 2013, 1:19 AM PDT
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS76 KSGX 170143 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 643 PM PDT SAT MAR 16 2013 ...GUSTY WESTERLY WINDS TONIGHT... .STRONGER ONSHORE FLOW AND SOME MOUNTAIN WAVES WILL RESULT IN LOCALLY STRONG GUSTY WESTERLY WINDS IN THE DESERTS AND THE DESERT MOUNTAIN FOOTHILLS. STRONGEST WINDS WILL BE THROUGH SAN GORGONIO PASS. WINDS WILL BE WESTERLY 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. WINDS WILL DIMINISH SUNDAY MORNING. CAZ060>062-171030- /O.NEW.KSGX.WI.Y.0022.130317T0143Z-130317T1300Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 643 PM PDT SAT MAR 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT SUNDAY. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM SUNDAY. * LOCATION...DESERTS AND DESERT FOOTHILLS...ESPECIALLY NEAR AND BELOW WEST-EAST ORIENTED PASSES AND CANYONS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...INCLUDING ALONG PARTS OF INTERSTATE 10 AND HIGHWAY 111 NORTHWEST OF PALM SPRINGS AND INTERSTATE 8 NEAR THE SAN DIEGO-IMPERIAL COUNTY LINE. WATCH FOR BROKEN TREE LIMBS. * OUTLOOK...WINDS WILL WEAKEN SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
1 follow-up statement
607 WWUS76 KSGX 170819 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 119 AM PDT SUN MAR 17 2013 ...LOCALLY BREEZY IN THE MOUNTAINS AND DESERTS THROUGH EARLY MORNING... CAZ060>062-170930- /O.CAN.KSGX.WI.Y.0022.000000T0000Z-130317T1300Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 119 AM PDT SUN MAR 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF WEST TO NORTHWEST WINDS OF TO 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL CONTINUE OVERNIGHT...THEN GRADUALLY DIMINISH THIS MORNING. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 1:15 PM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 16, 1:15 PM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PDT SAT MAR 16 2013 .SYNOPSIS... A DEEPENING MARINE LAYER AND COASTAL EDDY WILL CONTINUE AREAS OF CLOUDS...LOCAL FOG AND COOLER DAYS WEST OF THE MOUNTAINS INTO MONDAY...WITH ONLY PARTIAL CLEARING FOR SOME BEACHES. A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN TONIGHT AND SUNDAY WILL BRING ANOTHER ROUND OF GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS THROUGH SUNDAY MORNING. SEASONAL...BUT DRY WEATHER IS EXPECTED FOR MONDAY AND TUESDAY AHEAD OF A LOW PRESSURE TROUGH APPROACHING FORM THE PACIFIC. SOME LIGHT RAIN MAY ACCOMPANY THIS SYSTEM ON WEDNESDAY...FOLLOWED BY DRY AND WARMER WEATHER THROUGH THE END OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AFTER ANOTHER MORNING OF FOG AND LOW CLOUDS IN MANY AREAS...SKIES CLEARED BY LATE MORNING...EXCEPT ALONG THE IMMEDIATE COAST AND OVER THE COASTAL WATERS. AS OF MIDDAY...7 MB ONSHORE SURFACE PRESSURE GRADIENTS TO THE LOWER DESERTS WERE SUPPORTING LOCALLY GUSTY WINDS TO 35 MPH IN THE MOUNTAINS AND DESERTS. A NW FLOW PATTERN ALOFT WILL REMAIN OVER CA THROUGH MON. WATER VAPOR IMAGERY SHOWED A SHORT-WAVE TROUGH EMBEDDED IN THE FLOW MOVING OVER SOCAL TODAY. ANOTHER...FARTHER UPSTREAM...WILL SLIP BY WELL TO THE NE ON SUN. THESE WILL CONTINUE PERIODS OF GUSTY WESTERLY WINDS OVER THE MTNS AND DESERTS THROUGH THE WEEKEND. LOCAL GUSTS TO ADVISORY CRITERIA ARE POSSIBLE IN THE WINDIEST SPOTS BUT SHOULD NOT BE WIDESPREAD. MODERATE NORTH FLOW OFF THE CENTRAL COAST WILL SUPPORT THE EDDY CIRCULATION OVER THE CA BIGHT INTO MON MORNING...WHICH SHOULD CONTINUE TO SLOWLY DEEPEN THE MARINE LAYER AND FORCE CLOUDS AND FOG EVEN FARTHER INLAND OVERNIGHT. THE LATE NIGHT AND MORNING DENSE FOG WILL BECOME MORE PATCHY AND DEFINED BY CONTOURS OF HIGHER TERRAIN AS IT PUSHES FARTHER INLAND. AFTER MONDAY...THE EDDY SHOULD WEAKEN AND UPPER-LEVEL FLOW WILL FLATTEN INTO TUE AHEAD OF A SHORT-WAVE CROSSING THE PACIFIC. THE ECMWF MODEL/ENSEMBLE MEAN WAS FOLLOWED WITH THIS FEATURE. DYNAMICS SHOULD BE WEAK AS IT MOVES THROUGH...WITH LITTLE AMPLIFICATION. MOISTURE WILL BE PLENTIFUL HOWEVER. SATELLITE PW ESTIMATES OVER THE EAST PACIFIC EXCEED ONE INCH AHEAD OF IT. HOWEVER...DUE TO THE WEAK DYNAMICS AND TIMING ISSUES...POPS REMAIN IN THE CHANCE CATEGORY FOR WED. THE 00Z EC MODEL CROSS SECTION SHOWS THE BULK OF THE MOISTURE BELOW 5000 FT OVER SOCAL...SO ANY PCPN WOULD MAINLY FALL ALONG AND WEST OF THE MOUNTAINS. WESTERLY WINDS WILL INCREASE AGAIN AND COULD REACH ADVISORY LEVELS IN THE MTNS AND DESERTS BY TUE NIGHT OR WED AS IT APPROACHES AND SWINGS THROUGH. THE TROUGH SHOULD MOVE RAPIDLY EAST WED NIGHT. FOR THE LATTER HALF OF THE WEEK...A PERIOD OF STRONG AND GUSTY OFFSHORE WIND IS POSSIBLE FRI THROUGH AND BELOW THE PASSES AND CANYONS...OTHERWISE DRY AND MUCH WARMER AS HIGH PRESSURE BUILDS ALOFT. && .AVIATION... 162015Z...COAST/VALLEYS...LOW CLOUDS ARE ONCE AGAIN CLINGING TO THE BEACHES THIS AFTERNOON...AND WILL RAPIDLY SPREAD INLAND AFTER 00Z. CEILING AND VISIBILITIES WILL LIKELY DETERIORATE AT SIMILAR RATES OR SLIGHTLY FASTER THAN LAST EVENING...GIVEN THAT THE ONSHORE GRADIENTS ARE STRONGER. AN EDDY WILL ALSO REDEVELOP OVER THE BIGHT THIS EVENING...HELPING TO DEEPEN AND LIFT THE CEILINGS ANOTHER FEW HUNDRED FEET TONIGHT. THE MARINE LAYER WILL SHOULD DEEPEN ENOUGH BY SUNDAY MORNING THAT FOG FORMATION IN WILL BE POSSIBLE THE INLAND EMPIRE AND VALLEYS...WITH LIFR CONDITIONS IN FOG AFTER 09Z...POSSIBLY INCLUDING KONT. OTHERWISE...EXPECT PREDOMINATELY MVFR CONDITIONS THIS EVENING AND TONIGHT...WITH AREAS IFR CONDITIONS POSSIBLE OVER THE COASTAL AREAS...INCLUDING KSAN...KCRQ...AND KSNA. MOUNTAINS AND DESERTS...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS...WITH A FEW HIGH CLOUDS POSSIBLE AT TIMES. LOCALLY GUSTY SOUTHWEST TO WEST WINDS WILL REDEVELOP OVER THE MOUNTAINS AND DESERTS THIS EVENING AND OVERNIGHT TONIGHT...WITH LOCAL UP TO 45 KTS POSSIBLE...MAINLY THROUGH AND BELOW THE FAVOR CANYONS AND PASSES AS WELL AS LONG THE DESERT SLOPES. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...PALMER
Hazardous weather outlook, Mar 16, 4:00 PM PDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SAT MAR 16 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-171600- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT PATCHY DENSE FOG IS EXPECTED IN THE FAR INLAND VALLEYS AND FOOTHILLS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM WILL BRING LOCALLY GUSTY WESTERLY WINDS...MAINLY TO THE MOUNTAINS AND DESERTS WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.